question-icon

What causes poor hearing after using Hc Otic Suspension ear drop?

default
Posted on Tue, 2 Dec 2014
Question: Hi, I am taking neomycin/Ply/Hc Otic Suspension Ear drops since Thurs. in my left ear. Today I can't hear in that ear and I was wondering if that's normal. I called my Doctor and he doesn't have hours today.


Thank you
doctor
Answered by Dr. Naveen Kumar Nanjasetty (28 minutes later)
Brief Answer:
Ear block is because of swelling of the cerumen...

Detailed Answer:
Hi

Thanks for posting the query

The ear drops prescribed by your doctor is to treat the infection in the external ear. According to your history, I do presume, your doctor had tried to remove the cerumen from the ear, but he could not do so, because of the impaction.

Occasionally, the above ear drops is also used to reduce the consistency of the hard wax and prevent the edema of the external auditory canal.

The blocking sensation noticed in the ear is because of the swelling of the cerumen after absorbing the ear drops. Do not worry! This is absolutely normal. Get the cerumen removed once your doctor gets free. A word of caution! please avoid Q tips.

Hope I have answered your query; I will be available for the follow-up queries.

Regards
Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
Answered by
Dr.
Dr. Naveen Kumar Nanjasetty

ENT Specialist

Practicing since :2001

Answered : 2511 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

137 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What causes poor hearing after using Hc Otic Suspension ear drop?

Brief Answer: Ear block is because of swelling of the cerumen... Detailed Answer: Hi Thanks for posting the query The ear drops prescribed by your doctor is to treat the infection in the external ear. According to your history, I do presume, your doctor had tried to remove the cerumen from the ear, but he could not do so, because of the impaction. Occasionally, the above ear drops is also used to reduce the consistency of the hard wax and prevent the edema of the external auditory canal. The blocking sensation noticed in the ear is because of the swelling of the cerumen after absorbing the ear drops. Do not worry! This is absolutely normal. Get the cerumen removed once your doctor gets free. A word of caution! please avoid Q tips. Hope I have answered your query; I will be available for the follow-up queries. Regards Dr. Naveen Kumar N. ENT and Head & Neck Surgeon